Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 4, 2015, 11:22 AM CST for Sunflower County, Mississippi. It took effect at Mar 10, 2015, 6:00 PM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2015, 11:22 AM CST (17:22 UTC)
- In effect from
- Mar 10, 2015, 6:00 PM CDT
- Expired
- Mar 17, 2015, 6:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sunflower River at Sunflower (SUNM6). The gauge peaked at 21.09 ft at Mar 15, 2015, 4:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07288500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
272
WGUS84 KJAN 041722
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1122 AM CST WED MAR 4 2015
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
the Big Black River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-052322-
/O.CON.KJAN.FL.W.0014.000000T0000Z-000000T0000Z/
/WSTM6.1.ER.150223T0126Z.150226T0700Z.000000T0000Z.NO/
1122 AM CST WED MAR 4 2015
The Flood Warning continues for
The Big Black River At West
* until further notice.
* At 10:45 AM Wednesday the stage was 16.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 17.3 feet by
Friday evening.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 16.4 Wed 11 AM 16.1 17.0 17.2 17.3 late friday
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-052321-
/O.EXT.KJAN.FL.W.0015.000000T0000Z-150309T0000Z/
/BTAM6.2.ER.150223T1800Z.150228T2000Z.150308T0900Z.NO/
1122 AM CST WED MAR 4 2015
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Big Black River Near Bentonia
* until Sunday evening.
* At 10:00 AM Wednesday the stage was 23.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will fall below flood stage by Sunday morning.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 23.9 Wed 10 AM 23.5 23.2 22.6 falling
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-052321-
/O.EXT.KJAN.FL.W.0016.000000T0000Z-150309T0659Z/
/BOVM6.1.ER.000000T0000Z.150304T0745Z.150308T1559Z.NO/
1122 AM CST WED MAR 4 2015
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The Big Black River Near Bovina
* until late Sunday night.
* At 10:15 AM Wednesday the stage was 31.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will fall below flood stage by late Sunday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bovina 28 31.1 Wed 10 AM 30.9 30.4 29.2 falling
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
MSC133-052321-
/O.NEW.KJAN.FL.W.0021.150310T2300Z-000000T0000Z/
/SUNM6.1.ER.150310T2300Z.150310T2300Z.000000T0000Z.NO/
1122 AM CST WED MAR 4 2015
* At 10:00 AM Wednesday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage
Tuesday evening.
* Impact...At 21.0 feet...Field west of river begins to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Big Sunflower River
Sunflower 21 17.1 Wed 10 AM 18.0 19.9 20.2 21.0 06 PM 03/10
&&
LAT...LON 3324 9081 3363 9062 3388 9075 3399 9059
3363 9048 3324 9064
$$1 follow-up statement
024
WGUS84 KJAN 051707
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1107 AM CST THU MAR 5 2015
...The Big Sunflower will crest below flood stage
in Mississippi...
Big Sunflower River At Sunflower affecting Sunflower County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC133-051737-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-150305T1707Z/
/SUNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1107 AM CST THU MAR 5 2015
Crest will stay below flood stage on
The Big Sunflower River At Sunflower.
* At 10:00 AM Thursday the stage was 17.4 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 18.2 feet
tomorrow evening.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Big Sunflower River
Sunflower 21 17.4 Thu 10 AM 18.0 18.2 18.2
&&
LAT...LON 3324 9081 3363 9062 3388 9075 3399 9059
3363 9048 3324 9064
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 4, 10:16 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 4, 10:16 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST WED MAR 4 2015
.UPDATE...
TEMPS ARE WIDELY IN THE UPPER 60S TO LOW 70S CURRENTLY WITH
DEWPOINTS ACROSS THE AREA IN THE MID 60S...VERY SPRINGLIKE INDEED.
THE MUCH ANTICIPATED COLD FRONT IS KNOCKING ON OUR DOORSTEP AND IS
CURRENTLY LINED UP FROM MEMPHIS TO PINE BLUFF TO TEXARKANA. THE
FORECAST LOOKS PRETTY GOOD FOR TODAY ACTUALLY. THE ONLY CHANGE WAS
TO INCREASE HIGH TEMPERATURES IN THE DELTA WHERE IT IS WARMING UP
QUICKLY JUST AHEAD OF THE FRONT. STILL ANTICIPATE SOME WARM
ADVECTION SHOWERS TO POP UP TODAY. THUNDER WILL BE LIMITED IN THE
WARM SECTOR. ALTHOUGH WITH BULK SHEAR AROUND 50 KTS...A STRONG STORM
IS POSSIBLE WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THUNDER IS MORE
LIKELY POSSIBLE ALONG THE FRONTAL BOUNDARY WHERE FORCING IS GREATER.
/10/
&&
.AVIATION...
A MIX OF MVFR/VFR FLIGHT STATUSES ARE CURRENTLY BEING OBSERVED AT
TAF SITES ACROSS THE AREA THIS MORNING...DUE TO VARYING CEILINGS
HEIGHTS. AS THE DAY PROGRESSES AND A STRONG COLD FRONT BEGINS
IMPEDING UPON THE REGION FROM THE NORTHWEST...LOWER CEILINGS...IN
ADDITION TO SHOWERS AND A FEW THUNDERSTORMS...WILL INCREASE ACROSS
THE REGION. THIS WILL RESULT IN A RETURN TO MVFR/IFR CATEGORIES FROM
LATE THIS AFTERNOON THROUGH AT LEAST THURSDAY MORNING.
WINDS AHEAD OF THE FRONT THROUGH MUCH OF TODAY WILL BE SOUTHERLY
BETWEEN 10-15 KNOTS...WITH SOME GUSTS AROUND 20 KNOTS POSSIBLE.
HOWEVER BEHIND THE FRONT...WINDS WILL QUICKLY BECOME NORTHERLY
SUSTAINED BETWEEN 20-30 KNOTS...WITH GUSTS AROUND 40 MPH
POSSIBLE...ESPECIALLY ACROSS THE DELTA. THIS WILL USHER IN A VERY
COLD AIRMASS.
THROUGH THE NIGHT...THESE STRONG COLD ADVECTING WINDS WILL
RESULT IN A CHANGEOVER OF RAIN...TO FREEZING RAIN AND SLEET
BEGINNING IN THE DELTA AROUND 03Z TONIGHT. THIS CHANGEOVER IN
PRECIPITATION WILL CONTINUE SOUTH INTO CENTRAL MISSISSIPPI THROUGH
DAY BREAK THURSDAY MORNING. CURRENTLY...ICE ACCUMULATION LOOKS MORE
PREVALENT...BETWEEN 0.25-0.50 INCHES...AT KGLH AND KGWO WHERE A
WINTER STORM WARNING IS IN EFFECT FROM TONIGHT THROUGH 18Z
THURSDAY. AN ADDITIONAL ACCUMULATION OF SLEET AND SNOW UP TO 1 INCH
IS ALSO POSSIBLE AT THESE SITES. AT KGTR...WHERE A WINTER STORM
WATCH IS IN EFFECT FROM TONIGHT THROUGH 00Z THURSDAY...ICE
ACCUMULATION CURRENTLY LOOKS TO BE < 0.25 INCHES. FINALLY...AT
KHKS...KJAN...AND KMEI...ICE ACCUMULATION IF ANY...CURRENTLY APPEARS
LIGHT AND ONLY COLLECTING ON METAL SURFACES AND PERHAPS SOME
ELEVATED SURFACES. /19/
&&
.PREV DISCUSSION... /ISSUED 553 AM CST WED MAR 4 2015/
DISCUSSION...
SHORT TERM (TODAY THROUGH THURSDAY)...IT IS A TASTE OF SPRING OUTSIDE
RIGHT NOW...WITH TEMPS IN THE 60S AREAWIDE AND A MOIST SOUTHERLY
BREEZE. THIS ONLY MAKES IT HARDER TO ACCEPT THAT WE ARE ABOUT 24
HOURS AWAY FROM A CRUEL RETURN TO WINTER. TAKING A LOOK AT THE
WEATHER MAPS...UPPER TROUGHING EXTENDS FROM THE UPPER PLAINS DOWN
THROUGH BAJA CALIFORNIA. DOWNSTREAM OF THIS TROUGH IS A
STRENGTHENING JET STREAK...WHICH WILL BE A BIG PLAYER IN WEATHER
HERE OVER THE NEXT 36 HOURS...EXTENDING FROM THE CENTRAL PLAINS
THROUGH THE GREAT LAKES. AT THE SURFACE A STRONG COLD FRONT EXTENDS
FROM THE RED RIVER VALLEY ACROSS THE MIDSOUTH.
THROUGH THE DAY...THE SURFACE FRONT WILL SAG SOUTHWARD TOWARD THE
CWA...REACHING OUR NORTHWEST CORNER BY AROUND NOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE FRONT IN THE
WARM SECTOR...BUT MUCH OF THE PRECIPITATION WITH THIS SYSTEM WILL
OCCUR BEHIND THE FRONT. THE FARTHER SOUTH AND EAST YOU GO IN THE
CWA...FORECAST SOUNDINGS SHOW AN INCREASINGLY CAPPED ENVIRONMENT.
LAPSE RATES ARE ALSO MARGINAL IN THIS AREA. THIS WILL LIMIT PRECIP TO
MAINLY SHOWERLY WARM ADVECTION ACTIVITY. AS A RESULT POPS WERE SCALED
BACK ACROSS THE SOUTH AND EAST TODAY. IT WILL ALSO BE A QUITE WARM
DAY AHEAD OF THE FRONT...WITH LOWER 80S POSSIBLE IN A FEW SPOTS. AS
THE FRONT CONTINUES SOUTHWARD INTO THE AREA...RAIN WILL INCREASE WITH
SOME POST-FRONTAL ELEVATED THUNDER EVEN POSSIBLE. TEMPERATURE CHANGE
BEHIND THE FRONT WILL BE RATHER ABRUPT AS RATHER STRONG COLD
ADVECTION ENSUES...WITH TEMP FALLS OF 30-40 DEGREES IN JUST A FEW
HOURS EXPECTED IN MANY AREAS.
THINGS GET A BIT MESSIER THIS EVENING AS SURFACE TEMPS BEGIN TO FALL
BELOW FREEZING...FIRST OCCURRING INTO THE DELTA BETWEEN SUNSET AT
MIDNIGHT. AS A STRONG WARM NOSE PERSISTS BETWEEN 700-900 MB...PRECIP
WILL BE IN THE FORM OF FREEZING RAIN AND SLEET. SEVERAL SUCCESSIVE
RUNS OF THE SREF HAVE CONSISTENTLY SHOWN A SIGNIFICANT PROPORTION OF
THIS PRECIP OCCURRING AS SLEET. AND THE NAM WHICH HAS BEEN A
RELATIVELY WARMER SOLUTION LEADING UP TO THIS EVENT DEPICTS NEAR
SURFACE SUBFREEZING LAYERS AS GREAT AS 3-4 KFT OVERNIGHT IN THE
DELTA. WILL CONTINUE TO HIGHLIGHT BOTH FREEZING RAIN AND SLEET ACCUM
POTENTIAL ACROSS THIS AREA...PARTICULARLY FOR THE OVERNIGHT HOURS.
BY SUNRISE THURSDAY...THE FREEZING LINE IS EXPECTED TO GENERALLY BE
NEAR THE NATCHEZ TRACE...WITH THE LOW LEVEL COLD AIRMASS SURGING MORE
READILY IN OUR WEST ACROSS THE FLAT DELTA AND MORE SLOWLY FARTHER
EAST. THE 00Z GUIDANCE SUITE CONTINUED A TREND TOWARD GREATER
PRECIPITATION THURSDAY MORNING AS THE PREVIOUSLY MENTIONED STRONG
UPPER JET REMAINS JUST NORTH OF THE REGION...PROVIDING A FAVORABLE
ENVIRONMENT FOR LARGE SCALE LIFT AND CONTINUED POST-FRONTAL PRECIP.
THIS PORTENDS THE POTENTIAL FOR RESULTING IMPACTS FARTHER SOUTH AND
EAST INTO THE AREA THAN PREVIOUSLY ADVERTISED. THE FREEZING LINE WILL
LIKELY CONTINUE SOUTHWARD THROUGH MID MORNING TO GENERALLY A
BROOKHAVEN TO JUST SOUTH OF MERIDIAN LINE.
ALONG THE MOST SOUTHERN EXTENT OF AREAS THAT WILL FALL TO OR JUST
BELOW FREEZING...IMPACTS ARE LESS LIKELY AS ANTECEDENT CONDITIONS
WILL MAKE FOR WARM GROUND AND IT IS OFTEN DIFFICULT TO GET ICE
ACCRETION WITH MARGINALLY FREEZING TEMPS. HOWEVER FARTHER
NORTH...ROUGHLY NORTH OF A LINE FROM HARRISONBURG TO NEWELLTON TO
NEAR THE JACKSON METRO TO MACON...LINGERING PRECIP WOULD MAKE FOR
GREATER POTENTIAL FOR ICING THURSDAY MORNING. TEMPERATURES WILL STAY
IN THE 30S FOR THE ENTIRE DAY ACROSS MOST OF THE AREA...WITH SOME
AREAS IN THE DELTA POSSIBLY STRUGGLING TO GET ABOVE FREEZING.
AS WE ARE NOW WITHIN 24 HOURS OF THE BEGINNING OF WINTRY PRECIP FOR
MUCH OF THE EXISTING WINTER STORM WATCH AREA...IT HAS NOW BEEN
UPGRADED TO A WINTER STORM WARNING IN ALL AREAS EXCEPT WEBSTER AND
CLAY COUNTIES. TO THE SOUTH AND EAST OF THIS WARNING...A WINTER STORM
WATCH HAS BEEN POSTED FOR AN ADDITIONAL TIER OF COUNTIES WHERE WE
BELIEVE IT IS POSSIBLE A WARNING MAY EVENTUALLY BE NEEDED IF THE
TREND TOWARD MORE PRECIP THURS MORNING CONTINUES. ACROSS THE WARNING
AREA...ICE ACCUMULATIONS COULD BE SIGNIFICANT. THERE IS A GENERAL
CONSENSUS AMONG THE 00Z OPERATIONAL GUIDANCE FOR 1/4 TO 3/4 OF QPF
WITH SUBFREEZING SURFACE TEMPS. WE ARE CURRENTLY HIGHLIGHTING THE
POTENTIAL FOR 1/4 INCH OF ICE ACCRETION AND UP TO AN INCH OF
SLEET/SNOW IN THE WARNING AREA. THESE PROPORTIONS MAY STILL NEED TO
BE ADJUSTED AS NEWER DATA BECOMES AVAILABLE. OBVIOUSLY A GREATER
PROPORTION OF ICE THAN SLEET/SNOW COULD RESULT IN MORE SIGNIFICANT
ISSUES. /DL/
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...CLOUDS LOOK TO CLEAR
OUT THURSDAY EVENING WITH SLOWLY MODIFYING ARCTIC HIGH PRESSURE
SINKING SOUTH TOWARD THE LOWER MS VALLEY. NORTH WINDS WILL CONTINUE
TO BE SOMEWHAT GUSTY IN THE EVENING...BUT WILL GRADUALLY DIE DOWN
THROUGH THE NIGHT. GOOD LATE NIGHT RADIATIONAL COOLING CONDITIONS
ATOP EXPECTED SNOW/ICE COVER OVER THE NORTHWEST THIRD OF ZONES COULD
REALLY PLUMMET TEMPS AND SHATTER SOME RECORD LOWS FOR EARLY FRIDAY
MORNING. TEMPS IN THE ARKLAMISS DELTA POTENTIALLY WAY DOWN IN THE
TEENS COULD ALSO PRODUCE SINGLE DIGIT WIND CHILLS LATER THURSDAY
NIGHT THROUGH EARLY FRIDAY WITH HIGHS ON FRIDAY PERHAPS STRUGGLING TO
BREAK THE FREEZING MARK THERE. THIS IS IMPRESSIVE LEVELS OF COLD WE
ARE TALKING ABOUT...ESPECIALLY GIVEN THE CALENDER DATE...AND WE WILL
MENTION IN THE HWO.
AFOREMENTIONED HIGH PRESSURE SITTING OVER THE REGION AND MODIFYING
SLOWLY ON FRIDAY WILL YIELD ONLY A GRADUAL WARMING TREND ALTHOUGH
SKIES WILL BE MOSTLY CLEAR. TEMPERATURES FRIDAY INTO FRIDAY NIGHT
WILL BE SOME 20 DEGREES BELOW NORMAL ALTHOUGH LOWS WILL THANKFULLY
PROBABLY NOT DIP INTO THE TEENS IN ANY AREAS FRIDAY NIGHT.
CLOUDS WILL BE INCREASING ON SATURDAY AS THE ACTIVE SOUTHERN STREAM
JET RELOADS OFF TO OUR SOUTHWEST. THERE IS ONLY A SLIGHT CHANCE
SHOWERS WILL ENTER BACK INTO SOUTHERN ZONES DURING THE DAY SATURDAY
BUT RAIN CHANCES WILL GRADUALLY INCREASE AT LEAST ALONG AND SOUTH OF
I-20 HEADING INTO SUNDAY. FORTUNATELY...TEMPERATURES SHOULD BE
TRENDING WARM ENOUGH BY THIS TIME TO KEEP WINTRY WEATHER POTENTIAL
OUT OF THE PICTURE.
UNFORTUNATELY...A SOMEWHAT INCLEMENT WEATHER PATTERN WILL LIKELY
LOCK INTO PLACE FOR OUR REGION THROUGH EARLY NEXT WEEK WITH A
SOUTHERN STREAM TROUGH ANCHOR OVER TX AND OLD MEXICO CONTINUING TO
SPILL CLOUDS AND UPPER LEVEL MOISTURE OUR WAY. DEEP WARMTH AND
MOISTURE IN THIS PATTERN SHOULD REMAIN SEQUESTERED IN THE GULF OF
MEXICO...ALONG WITH MUCH OF THE THUNDERSTORM ACTIVITY.
HOWEVER...PERSISTENT RAIN CHANCES ARE HARD TO SHAKE FROM THE
FORECAST (ESPECIALLY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR)
THROUGH THIS WHOLE PERIOD. TEMPERATURES WILL CONTINUE SHOW
MODERATION...BUT DO NOT HAVE MUCH OF A CHANCE OF GETTING ABOVE
NORMAL THROUGH EARLY NEXT WEEK. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 31 34 22 / 40 100 83 8
MERIDIAN 80 35 36 23 / 24 99 84 9
VICKSBURG 79 29 33 19 / 66 100 83 6
HATTIESBURG 81 42 42 26 / 26 91 64 13
NATCHEZ 79 30 34 23 / 33 100 86 9
GREENVILLE 70 25 31 14 / 98 100 69 4
GREENWOOD 74 27 31 16 / 93 100 76 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
FOR MSZ029>033-036>039-042>045-047-048.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR MSZ018-019-025>028-034-035-040-041.
LA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
FOR LAZ016-023>025.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR LAZ007>009-015.
AR...WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR ARZ074-075.
&&Hazardous weather outlook, Mar 4, 5:52 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 552 AM CST WED MAR 4 2015 ARZ074-075-LAZ007-MSZ018-019-025-034-051200- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- 552 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ICE ACCUMULATION THREAT...SIGNIFICANT TIMING...THIS EVENING RAIN WILL CHANGE TO FREEZING RAIN THIS EVENING AND THEN SHOULD CHANGE TO A WINTRY MIX OF SLEET...SNOW AND FREEZING RAIN LATE TONIGHT. ICE ACCUMULATIONS OF A QUARTER INCH ARE POSSIBLE WITH SLEET AND SNOW ACCUMULATIONS UP TO AN INCH. BY LATE TONIGHT TRAVEL WILL BECOME VERY HAZARDOUS AND SOME POWER OUTAGES ARE LIKELY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES DUE TO ICING WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI ON THURSDAY...ALTHOUGH WINTRY PRECIPITATION WILL BE ENDING BEFORE MIDDAY THURSDAY. LOWS BELOW 20 DEGREES AND HIGHS NEAR OR BELOW 32 DEGREES ARE LIKELY FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI THURSDAY NIGHT INTO FRIDAY. IN ADDITION...WIND CHILL TEMPERATURES IN THESE AREAS ARE EXPECTED TO BE IN THE SINGLE DIGITS LATE THURSDAY NIGHT INTO FRIDAY MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ008-009-015-016-023>025-MSZ026>033-035>045-047-048-051200- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS- 552 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ICE ACCUMULATION THREAT...ELEVATED TIMING...LATE TONIGHT RAIN WILL CHANGE TO FREEZING RAIN LATE TONIGHT. ICE ACCUMULATIONS UP TO A QUARTER INCH ARE POSSIBLE BY DAYBREAK...AT WHICH POINT DIFFICULT TRAVEL CONDITIONS ARE EXPECTED AND SOME POWER OUTAGES POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES DUE TO ICING ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI ON THURSDAY. EXPECT WINTRY PRECIPITATION TO END AROUND MIDDAY AS A MIX OF SNOW...SLEET AND FREEZING RAIN. LOWS BELOW 20 DEGREES AND HIGHS NEAR 32 DEGREES ARE POSSIBLE FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI THURSDAY NIGHT THROUGH FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ026-MSZ046-049>051-053-054-059>061-051200- CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS- 552 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ICE ACCUMULATION THREAT...LIMITED TIMING...VERY LATE TONIGHT RAIN IS EXPECTED TO CHANGE OVER TO FREEZING RAIN WITH SURFACE TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING TOWARD DAYBREAK THURSDAY. ICE ACCUMULATIONS BY DAYBREAK SHOULD BE MAINLY LESS THAN A FEW TENTHS OF AN INCH BUT LIGHT ICING OF SOME BRIDGES AND OVERPASSES IS EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT ICING OF BRIDGES AND OVERPASSES IS EXPECTED TO CONTINUE OR WORSEN FOR PORTIONS OF CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA THROUGH MIDDAY TO EARLY AFTERNOON THURSDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ052-055>058-062>066-072>074-051200- LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 552 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 50 && ...HAZARD LEGEND... *ICE ACCUMULATION* EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY. SIGNIFICANT...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES POSSIBLE. ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES POSSIBLE. LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:35 AM CST | Winter Storm Warning | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 18 more | 35 hr |
| Mar 4, 3:12 PM CST | Winter Weather Advisory | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 11 more | 23 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.